Adding 1 regimen
Jul 29, 2002
Dear doctor, I've been on AZT & 3TC for the last 1&1/2 years. Now I would like to add 1 NNRTI regimen (NVP). Could it be effective and what about the resistance? Please answer me back for I'm realy desperate to start on with triple regimen.
Response from Dr. Boyle
You don't mention your current viral load, but regardless, I do not advise adding a non-nucleoside such as nevirpine, or any other drug, to a 2 drug regimen. It is not likely to be effective and resistance is likely to develop very rapidly under these circumstances and then you could be in even deeper trouble. You should have a genotype performed (if your viral load is high enough), which is very likely to show lamivudine (3TC) resistance. If you cannot get a genotype, you should presume lamivudine and aome zidovudine (AZT) resistance are already present. You and your doctor should attempt to design a new regimen that will still be effective, despite the potential resistance, and this should not be very hard to do (presuming you have not been on a bunch of other antiretrovirals). Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Touching Dried Blood Worried I Have HIV
- Itchy Vagina After Erotic Massage Sign Of HIV AIDS
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Swollen Lymph Glands After Touching Penis Worried I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
- Can The Receiver Of Oral Sex Catch A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.